Thermodynamic restrictions on viscoelastic materials

N S Wilkes

Research output: Contribution to journalArticle

Abstract

The local form of the Clausius-Duhem inequality is used to obtain restrictions on the relaxation function of finitely thermoviscoelastic materials. It is also shown how these results can be shown to be generalizations of results previously found for the classical infinitesimal theory of viscoelasticity. © 1977 Oxford University Press.

Original languageEnglish
Pages (from-to)209-221
Number of pages13
JournalQuarterly Journal of Mechanics and Applied Mathematics
Volume30
Issue number2
DOIs
Publication statusPublished - May 1977

Fingerprint

viscoelasticity
constrictions
thermodynamics

Cite this

@article{b9bb4985007b49a0bd32d4ea88c69021,
title = "Thermodynamic restrictions on viscoelastic materials",
abstract = "The local form of the Clausius-Duhem inequality is used to obtain restrictions on the relaxation function of finitely thermoviscoelastic materials. It is also shown how these results can be shown to be generalizations of results previously found for the classical infinitesimal theory of viscoelasticity. {\circledC} 1977 Oxford University Press.",
author = "Wilkes, {N S}",
year = "1977",
month = "5",
doi = "10.1093/qjmam/30.2.209",
language = "English",
volume = "30",
pages = "209--221",
journal = "Quarterly Journal of Mechanics and Applied Mathematics",
issn = "0033-5614",
publisher = "Oxford University Press",
number = "2",

}

Thermodynamic restrictions on viscoelastic materials. / Wilkes, N S.

In: Quarterly Journal of Mechanics and Applied Mathematics, Vol. 30, No. 2, 05.1977, p. 209-221.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Thermodynamic restrictions on viscoelastic materials

AU - Wilkes, N S

PY - 1977/5

Y1 - 1977/5

N2 - The local form of the Clausius-Duhem inequality is used to obtain restrictions on the relaxation function of finitely thermoviscoelastic materials. It is also shown how these results can be shown to be generalizations of results previously found for the classical infinitesimal theory of viscoelasticity. © 1977 Oxford University Press.

AB - The local form of the Clausius-Duhem inequality is used to obtain restrictions on the relaxation function of finitely thermoviscoelastic materials. It is also shown how these results can be shown to be generalizations of results previously found for the classical infinitesimal theory of viscoelasticity. © 1977 Oxford University Press.

UR - http://www.scopus.com/inward/record.url?scp=0017490972&partnerID=8YFLogxK

U2 - 10.1093/qjmam/30.2.209

DO - 10.1093/qjmam/30.2.209

M3 - Article

VL - 30

SP - 209

EP - 221

JO - Quarterly Journal of Mechanics and Applied Mathematics

JF - Quarterly Journal of Mechanics and Applied Mathematics

SN - 0033-5614

IS - 2

ER -